my daughter had terrible reflux with Aciphex...did better with Prevacid.
My doc just switched me TO Aciphex as a last ditch effort. Nexium caused bad swallowing pain, and Prevacid hasn't seemed very effective. I'm hoping the Aciphex will work better for me. I have heard from many that it all depends on the individual. Some swear BY Prevacid and swear AT the others, some swear BY Aciphex and swear AT all the others, etc...
Be patient because things will be different for a while after such a surgery...so maybe don't assume it's the meds just yet...
Good luck and God bless!
Well, I take aciphex, and like it. My husband had his gallbladder out in December and had similar problems. It has gradually gotten better, but his doctor has him on Protonix twice a day. You might want to also add an over the counter product like Tagamet, I have also found that helpful.
I stopped the ACIPHEX and after a few days the burning calmed down. I was still on clear liquids though, and began to introduce "cloudy" liquids as they call them. My husband added potatoes, and carrots to the soup and then blended it for me. I haven't been able to tolerate not even a slice of toast! I guess my system is just sensitive or something. I have more of the heartburn today, and might give TAGAMET a try....
On routine vist to personal physycian for shoulder pain, I mentioned to him that I had been experiencing frequent nightime indigestion. He prescribed 20mg of Aciphex. He assured me there we no serious side effects. Over the next two months , I began to have heart palpitations, several times a day at first, to several times a minute at their peak. Having been awakened in the middle of the night with a heart rate of 130 bpm and a BP of 170/102 (normal is 130/70), I went straight to my physician the next morning. EKG and blood work proved negative. He sent me to emergency room as a precaution. After six hours of monitoring, x-rays and additional blood work, still all systems were ok. Hospital succeeded in lowering heart rate and BP and sent me home with no answers except that is was not life threatning. Pal patations continued and worsened. After much thought, it occurred to me the only thing different in my life was the addition of a daily dose of Aciphex. I immediately stopped taking the daily dose and happy to say that the palpatations have disappeard. This was the only medication I was taking and was surprised that my physician and the hospital ER did not make the connection. I hope this helps anyone that experience the same symptoms I did. $3000 in medical bills and much stress later, I once again feel normal. I can live with the TUMS!!
I did the same! Aciphex is pretty potent stuff, and made me more sick than I was before. I just take tums, walk 3 miles every day, and do Yoga. Sometimes it's just best to go the natural way and give the body time to heal.
Best of luck
Funny...I'm on Aciphex and have been for three months. Since I've lost 25 pounds mainly from Naseua. Had NO heatburn symptoms BEFORE i was put on (i had an endoscopy after choking on a steak) and now I have it all the time. DR. SWEARS IT can't be from Aciphex. I'm having an Upper GI this week.
I may just stop taking the Aciphex on my own...
Just found this site and thought I'd leave a couple comments pertaining to Aciphex use. I'm a 55 year old male and was having severe heartburn after eating most foods. At night it was almost impossible to sleep without using at least four pillows to keep my head up. I found myself eating Tums like they were candy. I've been taking Aciphex for two months now and I feel like a new person, plus I sleep like a baby now. Some of the side effects that I have encountered are changes in stool size and a slight feeling of fullness, as if I ate to much.
hi, hope you are feeling better than you did when you posted your comment. i had esophogeal and stomach surgery two months ago and am having a severe burning sensation coming up through my esophogus. it doesn't feel like heartburn and everything else has been ruled out. some people tell me that i just need more time to heal. i just wanted to know if your burning sensation went away and how long did it take after surgery? Any relief now? are you on aciphex or anything else that helps with the burning? please comment.
Hello. I had a problem with acid reflux and my doctor gave me AcipHex. After the second dose, it seems as though it got worse and even my toungue burned. I know that several have mentioned problems with AciPhex where the reflux got worse - did it calm down after you stopped taking the drug ? If so, about how long did it take to calm down ? Any advice is greatly appreciated. Thanks.
A related discussion, aciphex